Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with ADHD, on medication, getting worse with discipline and academics. What to do ?

Hello Doctor, My son is 13 yrs old and he is diagnosed with ADHD when he was 4 years old. He was taking madications such as adderall , methylphenidate , inspiral and currently taking adwize (40 mg daily), Lately his behaviour is getting bad to worsl. He is in 7th class. Even his teachers complaints are also increased. He is unable to finish his class work/home work. Using false excuses and trying to get away with it. He is not very good in his acadamics too. I am very much confused and worried. Is there any good boarding school or institution which can teach him both acadamics and descipline. your help in this regard is highly appreciated. AAAAA
Asked On : Sat, 9 Feb 2013
Answers:  1 Views:  24
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thank you for your query.

The behaviour being shown by your son is not due to any illness but is a problem of adolescence. At this age children tend to revolt and even act bizarrely. This needs to be handled gently but firmly and it is better to take the help of the school psychologist and teachers. Sending him to a boarding school or institution is not the solution.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Answered: Thu, 14 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor